MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F070601CS
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent a stent placement procedure.During the procedure, the life stent allegedly fractured reported an unusual loud crunch/pop sound during the process.There was no patient injury was reported.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records was performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.Investigation summary: neither sample nor images provided which leads to inconclusive result.Based on the investigation of the provided information, the investigation is closed as inconclusive.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.Holding and handling of the system throughout the procedure was found sufficiently described.In particular the instructions for use state: confirm that the introducer sheath is secure and will not move during deployment.Hold the green stability sheath.Do not hold or touch the brown moving sheath.' and 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' regarding pta the instructions for use state: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' regarding access/ accessories the instructions for use state: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.Insert a guidewire of appropriate length (table 2) and 0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) diameter.' the lifestent 5f vascular stent system is intended to improve luminal diameter in the treatment of symptomatic de novo or restenostic lesions.In the native superficial femoral artery (sfa) and popliteal artery.B5, g3, h6 (device, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a stent placement procedure.During the procedure, the life stent allegedly fractured upon deployment.The surgeon reported an unusual loud crunch/pop sound during the process.There was no patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: the lot history records were reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.Based on the information available a definite root cause could not be identified.Investigation summary: the physical sample was not returned for evaluation.An x-ray photo was provided showing a stent placed in the iliac region.The photo contains two yellow arrows pointing to the two ends of the deployed stent, without any description of what these arrows are intended to indicate.No stent fracture could be identified.The quality and resolution of the image are very limited.The image does not contain any information that could contribute to the investigation of the reported issue.Therefore, the result of the investigation is 5f introducer with 0.035" guidewire were used for access, the vessel was not tortuous but calcified, and the lesion was pre dilated.The issue reportedly was not caused by a partial stent deployment.During deployment, the system was gently held at the stability sheath and kept stationary; the user did not experience a force increase.The product was used off label.Based on the investigation of the provided information, the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labelling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.Holding and handling of the system throughout the procedure was found sufficiently described.In particular the instruction for use state: confirm that the introducer sheath is secure and will not move during deployment.(.) hold the green stability sheath.Do not hold or touch the brown moving sheath.And do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' regarding pta the instruction for use state: pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' regarding access/ accessories the ifu state: gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.(.) insert a guidewire of appropriate length (table 2) and 0.014-inch (0.36 mm) - 0.035-inch (0.89 mm) diameter (.).The lifestent 5f vascular stent system is intended to improve luminal diameter in the treatment of symptomatic de novo or restenostic lesions (.) in the native superficial femoral artery (sfa) and popliteal artery (.).E1, g2, g3.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22333932
Report Number9681442-2025-00197
Device Sequence Number8994333
Product Code NIP
UDI-Device Identifier00801741120251
UDI-Public(01)00801741120251(17)271001(10)ANJX0213
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5F070601CS
Device Lot NumberANJX0213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer07/24/2025
09/01/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date08/14/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale
Patient Weight52 KG
Patient EthnicityNon Hispanic
Patient RaceWhite